Alert archive / Florida / Severe Thunderstorm Warnings in 2009
Severe Thunderstorm Warning 36, NWS Melbourne, FL
NWS Melbourne, FL issued this severe thunderstorm warning at Jun 4, 2009, 4:31 PM EDT for 4 counties in Florida. It was in force for 59 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2009, 4:31 PM EDT (20:31 UTC)
- Expired
- Jun 4, 2009, 5:30 PM EDT
- In force
- 59 min
- Issued by
- NWS Melbourne, FL
- Area
- Storm-based polygon
Counties Lake County, FL, Orange County, FL, Seminole County, FL, Volusia County, FL
The radar
The Melbourne radar (KMLB), 117 km from the middle of the area, began a volume at 20:35 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 38 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Cape Canaveral, FL (KXMR), launched 12:00Z, 8.5 hours before the alert went out and 103 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 916 J/kg
- Mixed-layer CIN
- -6 J/kg
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 17 m²/s²
- 0-3 km storm-relative helicity
- 36 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS52 KMLB 042031 SVRMLB FLC069-095-117-127-042130- /O.NEW.KMLB.SV.W.0036.090604T2031Z-090604T2130Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE MELBOURNE FL 431 PM EDT THU JUN 4 2009 THE NATIONAL WEATHER SERVICE IN MELBOURNE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EAST CENTRAL LAKE COUNTY IN FLORIDA NORTHWESTERN ORANGE COUNTY IN FLORIDA NORTHWESTERN SEMINOLE COUNTY IN FLORIDA CENTRAL VOLUSIA COUNTY IN FLORIDA * UNTIL 530 PM EDT. * AT 426 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR MOUNT PLYMOUTH...AND MOVING NORTHEAST AT 20 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE...BUT ARE NOT LIMITED TO... CASSIA...DE BARY...ORANGE CITY...LAKE HELEN AND DE LAND PRECAUTIONARY/PREPAREDNESS ACTIONS... SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP AWAY FROM WINDOWS. && LAT...LON 2911 8141 2895 8116 2868 8152 2875 8163 TIME...MOT...LOC 2027Z 220DEG 16KT 2880 8149 $$ BRAGAW
2 follow-up statements
000
WWUS52 KMLB 042050
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
450 PM EDT THU JUN 4 2009
FLC069-117-127-042130-
/O.CON.KMLB.SV.W.0036.000000T0000Z-090604T2130Z/
SEMINOLE-LAKE-VOLUSIA-
450 PM EDT THU JUN 4 2009
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 530 PM EDT
FOR CENTRAL VOLUSIA...EAST CENTRAL LAKE AND NORTHWESTERN SEMINOLE
COUNTIES...
AT 449 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING PENNY SIZE
HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS
LOCATED NEAR CASSIA...MOVING NORTHEAST AT 20 MPH.
OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CENTRAL
FLORIDA ZOO...VALDEZ...HIGH BANKS...DE BARY...FULLERVILLE...FOREST
HILLS...BLUE SPRING STATE PARK...HONTOON ISLAND STATE PARK...ORANGE
CITY...FATIO...DE LAND SOUTHWEST...CASSADAGA AND LAKE HELEN
PRECAUTIONARY/PREPAREDNESS ACTIONS...
SEVERE THUNDERSTORMS PRODUCE DAMAGING WINDS IN EXCESS OF 58 MILES AN
HOUR AND OR LARGE DESTRUCTIVE HAIL. FREQUENT TO EXCESSIVE LIGHTNING
AND VERY HEAVY RAIN WILL ALSO BE POSSIBLE. IF THE STORM APPROACHES
YOU...SEEK SHELTER IN AN ENCLOSED BUILDING ON THE LOWEST FLOOR. KEEP
AWAY FROM WINDOWS.
&&
LAT...LON 2911 8141 2895 8116 2878 8139 2878 8141
2878 8161
TIME...MOT...LOC 2050Z 220DEG 16KT 2888 8141
$$000
WWUS52 KMLB 042115
SVSMLB
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
515 PM EDT THU JUN 4 2009
FLC069-117-127-042125-
/O.CAN.KMLB.SV.W.0036.000000T0000Z-090604T2130Z/
SEMINOLE-LAKE-VOLUSIA-
515 PM EDT THU JUN 4 2009
...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL VOLUSIA...EAST CENTRAL
LAKE AND NORTHWESTERN SEMINOLE COUNTIES IS CANCELLED...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE SEVERE STORM
THAT PROMPTED THE WARNING HAD WEAKENED AND WAS NO LONGER CAPABLE OF
PRODUCING LARGE HAIL OR DAMAGING WINDS. AS A RESULT...THE WARNING HAS
BEEN CANCELLED. HOWEVER...HEAVY RAIN AND DANGEROUS LIGHTNING STRIKES
WILL CONTINUE TO BE POSSIBLE.
LAT...LON 2911 8141 2895 8116 2878 8139 2878 8141
2878 8161
TIME...MOT...LOC 2115Z 220DEG 16KT 2896 8133
$$
BRAGAWWhat forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Melbourne, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 4, 2:09 PM EDT, 2 hours 22 minutes earlier.
Area forecast discussion, Jun 4, 2:09 PM EDT, 2 hours 22 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MELBOURNE FL 209 PM EDT THU JUN 4 2009 .DISCUSSION... CURRENT/TONIGHT...SHOWERS AND SCATTERED STORMS ONGOING ACROSS AREA AT MID AFTERNOON WILL CONTINUE TO TRANSLATE EWD ACROSS THE REGION INTO THE EVENING. DEEP MOIST LAYER PRESENT OVER THE REGION WILL MAINLY LEAD TO HEAVY RAIN AND DOWNBURST WIND AS PRIMARY THREAT ON STRONGER STORMS THE REST OF THE AFTERNOON. THE EAST COAST SEA BREEZE BOUNDARY PRESENT FROM THE SPACE COAST SOUTHWARD HAS POTENTIAL TO ENHANCE STRENGTH OF STORMS OVER THE NEXT COUPLE OF HOURS ACROSS THE CENTRAL AND SOUTH. 40 TO 50 PERCENT COVERAGE WILL BE USED IN THE EVENING FORECAST WITH LINGERING ACTIVITY DIMINISHING IN COVERAGE ESPECIALLY AFTER 9-10 PM. ** PREVIOUS DISC ** FRI-SAT NIGHT...SURFACE RIDGING WILL EXIST OVER THE SOUTH-CENTRAL PENINSULA. A FRONTAL BOUNDARY LOCATED ACROSS THE SOUTHEAST U.S. AND FLORIDA PANHANDLE WITH ASSOCIATED SHORTWAVE TROUGHING ALOFT WILL BE RESPONSIBLE FOR ABOVE NORMAL SHOWER AND THUNDERSTORM CHANCES THROUGH THIS PERIOD. MOVEMENT OF THESE FEATURES WILL BE MINIMAL THROUGH THE TIME FRAME. SOUTHWEST FLOW AHEAD OF THIS SYSTEM OVER THE REGION WILL TRANSPORT DEEP MOISTURE INTO CENTRAL FLORIDA. DUE TO THE FLOW THE WEST COAST SEA BREEZE WILL MOVE INLAND ACROSS THE PENINSULA EACH AFTERNOON WITH THE EAST COAST SEA BREEZE PINNED NEAR THE COAST. WILL LIKELY SEE LATE MORNING SHOWERS ALONG THE EAST COAST IN VICINITY OF THE EAST COAST BOUNDARY DUE TO SURFACE HEATING WITH ACTIVITY BECOMING MORE NUMEROUS AND STRONGER IN INTENSITY IN THE AFTERNOON AS ACTIVITY TO THE WEST MOVES TOWARD THE EAST COAST. SOME STORMS WILL BE STRONG AS STEEP MID-LEVEL LAPSE RATES WILL EXIST WITH 500 MB TEMPERATURES AROUND -10C. ASIDE FROM FREQUENT TO EXCESSIVE LIGHTNING & HAIL...GUSTY WINDS AND LOCALLY HEAVY RAINFALL WILL ALSO BE IN PLAY. WILL HAVE TO MONITOR LOCAL FLOODING CONCERNS AS WELL. HIGHS IN THE MID TO UPPER 80S. LOWS IN THE UPPER 60S TO LOWER 70S. SUN-WED...WEAK LOW-LEVEL RIDGING WILL MEANDER AROUND THE SOUTH-CENTRAL PENINSULA DURING THIS PERIOD. LOW-LEVEL FLOW WILL BE FAIRLY WEAK SO WILL LIKELY SEE EAST COAST SEA BREEZE INITIATION EVERY DAY IN THE EXTENDED. MOISTURE IS ALSO PROGGED TO REMAIN IN PLACE. STEERING FLOW TO BECOME MORE SOUTHERLY AND LIGHTER. UPPER TROUGHING TO WEAKEN AND DRIFT AWAY TO THE EAST BY MON AS MID-LEVEL HEIGHTS INCREASE AND 500 MB TEMPERATURES WARM WITH SHORTWAVE RIDING BUILDING IN FROM THE WEST. POP CHANCES WILL BE ON THE DECLINE INTO NEXT WEEK...THOUGH WITH THE LIGHT FLOW AND DAILY SEA BREEZES...EXPECT A FEW STORMS TO BE PROFICIENT PRECIPITATION PRODUCERS. POPS AROUND 50% ON SUN DECREASING TO 30%-40% MON-WED. HIGHS AND LOWS IN THE VICINITY OF SEASONAL NORMS. && .AVIATION... SCT MVFR WITH ISOLD IFR IN SHRA/TSRA THROUGH 01Z WITH IMPROVING CIGS AND REDUCING RAINFALL COVERAGE AFT 02Z. MAINLY VFR OVERNIGHT WITH EXCEPTION OF LOCALIZED MIFG/BR OVER INLAND SITES FROM 08Z- 11Z. && .MARINE... WITH LOW PRESSURE STATIONED ACROSS THE SOUTHEAST STATES TO THE NORTH...LOW-LEVEL RIDGING WILL REMAIN FIXATED OVER THE SOUTH- CENTRAL PENINSULA INTO SAT MOVING SLIGHTLY NORTH INTO CENTRAL FLORIDA SUN-MON. S/SW FLOW INTO SUN WITH A MORE ONSHORE COMPONENT DEVELOPING AGAIN ON MON. MARINE CONCERNS WILL REVOLVE AROUND INCREASED STORMS CHANCES FRI-SUN WITH OFFSHORE MOVING STORMS EACH AFTERNOON CONTAINING DANGEROUS CLOUD TO WATER LIGHTNING...GUSTY WINDS AND LOCALLY HEAVY RAINFALL. WINDS/SEAS TO REMAIN BELOW ADVISORY CRITERIA BUT WILL BE LOCALLY HIGHER IN VICINITY OF STRONGER STORM CELLS. BOATERS ON BOTH THE ATLANTIC WATERS AND LAKES-RIVERS ON THE MAINLAND SHOULD KEEP AN EYE TO THE WESTERN SKY FOR APPROACHING WEATHER THIS EVENING THROUGH SUNDAY. && .PRELIMINARY POINT TEMPS/POPS... DAB 71 86 70 86 / 50 70 40 50 MCO 71 88 70 87 / 50 60 30 60 MLB 72 86 69 86 / 50 70 40 60 VRB 72 87 69 87 / 50 70 40 60 && .MLB WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. && SHORT TERM...PENDERGRAST LONG TERM....KELLY/WIMMER
Hazardous weather outlook, Jun 4, 9:43 AM EDT, 6 hours 48 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MELBOURNE FL 943 AM EDT THU JUN 4 2009 AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141- 144-147-042200- COASTAL WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE OUT 20 NM- COASTAL WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET OUT 20 NM- COASTAL WATERS FROM SEBASTIAN INLET TO JUPITER INLET OUT 20 NM- WATERS FROM FLAGLER BEACH TO VOLUSIA BREVARD COUNTY LINE 20 TO 60 NM OFFSHORE- WATERS FROM VOLUSIA BREVARD COUNTY LINE TO SEBASTIAN INLET 20 TO 60 NM OFFSHORE- WATERS FROM SEBASTIAN INLET TO JUPITER INLET 20 TO 60 NM OFFSHORE- INLAND VOLUSIA-NORTHERN LAKE-ORANGE-SEMINOLE-SOUTHERN BREVARD- OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-COASTAL VOLUSIA- SOUTHERN LAKE-NORTHERN BREVARD- 943 AM EDT THU JUN 4 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA. .DAY ONE...TODAY AND TONIGHT. ...THUNDERSTORM IMPACT... ABUNDANT LOW LEVEL MOISTURE COUPLED WITH DAYTIME HEATING AND THE LOCAL AFTERNOON SEA BREEZES WILL LEAD TO WIDESPREAD COVERAGE OF SHOWERS AND LIGHTNING STORMS INTO THIS EVENING. STRONGER STORMS COULD PRODUCE STRONG GUSTY WINDS IN EXCESS OF 40 MPH...HAIL TO COIN SIZE...FREQUENT CLOUD TO GROUND LIGHTNING...AND TORRENTIAL RAINFALL AMOUNTS UP TO 3 INCHES IN A 60 TO 90 MINUTE PERIOD...WHICH WOULD CAUSE PONDING OF WATER IN LOW AREAS...AS WELL AS LOCALIZED POOR DRAINAGE FLOODING. PERSONS IN EAST CENTRAL FLORIDA SHOULD BE ON THE LOOKOUT FOR DEVELOPING HAZARDOUS WEATHER...AND HEAD INDOORS IF SKIES LOOK THREATENING. ...MARINE THUNDERSTORM GUST IMPACT... LIGHTNING STORMS WHICH FORM OVER LAND WILL MOVE OFFSHORE OVER THE INTRACOASTAL AND NEAR SHORE ATLANTIC WATERS WITH THE POTENTIAL TO PRODUCE STRONG GUSTY WINDS...LOCALLY ROUGH SEAS...HAIL AND FREQUENT CLOUD TO WATER LIGHTNING. ISOLATED WATERSPOUTS WILL ALSO BE POSSIBLE. BOATERS WILL NEED TO BE ON THE LOOKOUT FOR LIGHTNING STORMS APPROACHING FROM THE WEST AND SOUTHWEST...AND HEAD TO SAFE HARBOR IN ADVANCE OF DEVELOPING STORMS. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY. DEEP MOISTURE OVER THE AREA WILL LEAD TO CONTINUED HIGH COVERAGE OF AFTERNOON AND EVENING LIGHTNING STORMS FRIDAY AND SATURDAY. WESTERLY STEERING FLOW WILL CONTINUE THE RISK OF STRONG LIGHTNING STORMS MOVING OFFSHORE INTO THE ATLANTIC. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE IF NEEDED. IN ADDITION...RAINFALL OBSERVERS PLEASE REPORT RAINFALL AMOUNTS IN EXCESS OF THREE INCHES TO THE NATIONAL WEATHER SERVICE. CRISTALDI/PENDERGRAST
In the hours before
Local storm report, Jun 4, 1:36 PM EDT, 2 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
136 PM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0118 PM TSTM WND GST ORLANDO 28.50N 81.37W
06/04/2009 M51 MPH ORANGE FL ASOS
ORLANDO EXECUTIVE AIRPORT-KORL PK WND 17044/1718Z
&&
FXDSpecial weather statement, Jun 4, 1:38 PM EDT, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 138 PM EDT THU JUN 4 2009 FLZ141-041830- COASTAL VOLUSIA COUNTY- 138 PM EDT THU JUN 4 2009 ...STRONG THUNDERSTORMS AFFECTING EAST CENTRAL VOLUSIA COUNTY... AT 138 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER NEW SMYRNA BEACH...MOVING NORTHEAST AT 15 MPH. LOCATIONS IN THE PATH OF THIS STRONG STORM INCLUDE WILBUR BY THE SEA AND NEW SMYRNA BEACH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 40 TO 45 MPH...WHICH MAY CAUSE UNSECURED OBJECTS TO BLOW AROUND. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. JP
Special weather statement, Jun 4, 2:09 PM EDT, 2 hours 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 209 PM EDT THU JUN 4 2009 FLZ047-147-041900- NORTHERN BREVARD COUNTY-SOUTHERN BREVARD COUNTY- 209 PM EDT THU JUN 4 2009 ...THUNDERSTORMS INCREASING IN COVERAGE AND INTENSITY IN BREVARD COUNTY... AT 206 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED SEVERAL THUNDERSTORMS DEVELOPING OR MOVING INTO BREVARD COUNTY AND INTERACTING WITH THE EAST COAST SEA BREEZE. THESES STORMS ARE EXPECTED TO INCREASE IN COVERAGE AND INTENSITY AS THEY MOVE NORTHEAST AT 15 MPH TOWARD THE COAST. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Special weather statement, Jun 4, 2:41 PM EDT, 1 hour 50 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 241 PM EDT THU JUN 4 2009 FLZ058-041930- OKEECHOBEE- 241 PM EDT THU JUN 4 2009 ...STRONG THUNDERSTORMS AFFECTING OKEECHOBEE COUNTY... AT 238 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STRONG STORM OVER BASINGER...MOVING NORTHEAST AT 15 MPH. THE PRIMARY THREAT WILL BE CLOUD TO GROUND LIGHTNING STRIKES AND GUSTY WINDS OF 45 TO 55 MPH...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE LIMBS OR CAUSE POWER OUTAGES. HEAVY RAINFALL WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE STORM PASSES. A BRIEF PERIOD OF SMALL HAIL...PEA TO DIME SIZE...WILL ALSO BE POSSIBLE IN LOCALIZED AREAS. FUNNEL CLOUDS WILL BE POSSIBLE. TORRENTIAL RAINFALL CAN BE EXPECTED...CAUSING TEMPORARY PONDING ON SOME ROADS AND MINOR FLOODING OF POOR DRAINAGE AREAS. MOTORISTS SHOULD SLOW DOWN IN HEAVY RAINFALL TO REDUCE THE RISK OF HYDROPLANING AND LEAVE SAFE DISTANCE BETWEEN OTHER VEHICLES. KELLY
Special weather statement, Jun 4, 3:13 PM EDT, 1 hour 18 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE MELBOURNE FL 313 PM EDT THU JUN 4 2009 FLZ147-042015- NORTHERN BREVARD COUNTY- 313 PM EDT THU JUN 4 2009 ...FUNNEL CLOUDS POSSIBLE OVER NORTHERN BREVARD COUNTY... AT 312 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A STORM CAPABLE OF PRODUCING FUNNEL CLOUDS AND STRONG WIND GUSTS OVER KENNEDY SPACE CENTER...MOVING NORTHEAST AT 10 MPH. LOCATIONS IN THE PATH OF THE STORM WHICH MAY EXPERIENCE GUSTY WINDS AND FUNNEL CLOUDS INCLUDE MERRITT ISLAND WILDLIFE REFUGE. FUNNEL CLOUDS CAN OCCASIONALLY TOUCH DOWN AND PRODUCE BRIEF...SMALL TORNADOES. MOVE INDOORS AND STAY AWAY FROM WINDOWS. BRAGAW
Local storm report, Jun 4, 3:49 PM EDT, 42 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MELBOURNE FL
349 PM EDT THU JUN 04 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM TSTM WND GST 4 SW PLAYALINDA BEACH 28.60N 80.68W
06/04/2009 M51 MPH BREVARD FL OTHER FEDERAL
REPORTED FROM USAF WIND TOWER 511.
&&
JRCThe office that day
Everything else NWS Melbourne, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 2:47 PM EDT | Special Marine Warning | MLB | 118 min | |
| Jun 4, 3:58 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 62 min |
| Jun 4, 6:20 PM EDT | Severe Thunderstorm Warning | MLB | Orange, Seminole | 26 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2009Every severe thunderstorm warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.